Posts Tagged ‘Thrombosis’
Stephan Moll, MD writes…. Freshly published just now (May 2013), the 3rd edition of the very clinical-practical Consultative Hemostasis and Thrombosis textbook edited by Kitchens, Kessler & Konkle – link here. 822 pages, 47 chapters on bleeding and clotting disorders, diagnosis, management. Suitable for whom? Useful as a reference for all practicing physicians and midlevel providers who encounter patients with bleeding and thrombotic disorders. An excellent book, down to earth, clinically useful, detailed and yet focussed, not detached or esoteric; very user-friendly. I highly recommend it.
Disclosure: I am author of a chapter in this book, but have no financial conflict of interest.
Last updated: May 17th, 2013
A major North American thrombosis & hemostasis conference will take place May 3-5, 2012, in Chicago at the Hyatt Regency. This meeting is mostly geered towards health care professionals of various specialties interested in and taking care of patients with thrombotic and bleeding disorders. It will provide state-of -the-art clinical management updates and relevant research developments, as well as a platform for health care professionals to network. It is being organized as a collaborative effort of several U.S. and Canadian organizations. The full program is here. Detailed information is available at www.thsna.org.
Last updated: Aug 2nd, 2011
Testosterone Replacement Therapy
Replacement therapy with low doses of testosterone does not adversely affect blood coagulation status [ref 1] and does not appear to increase the risk of venous or arterial thrombosis. Thrombosis is not listed as a potential side effect in the commly used drug compendium (Micromedex). Furthermore, the 2006 “Clinical Practice Guideline” from the Endocrine Society also does not list thrombosis as a side effect of testosterone replacement therapy, or a previous history of blood clots as a reason not to give testosterone replacement therapy [ref 2]. However, the Androgel® package insert (prescribing information) lists “blood clots in the legs” as a potential side effect Read the rest of this entry »